Channels
× Select City
×
×
×
Crime, News

Toronto police officer died from fentanyl overdose

91fe36079d99b22c8ccae6937fc7e5e9?s=96&d=mm&r=g
DH Toronto Staff Nov 17, 2017 7:13 am 426

It’s a death that has left the Toronto Police Service with more questions than answers.

A Toronto police officer has died of a fentanyl overdose. According to police, on Tuesday, April 10, Constable Michael Thompson was found in his home in medical distress.

Thompson was rushed to hospital where he passed away three days later.

Seven months later, Toronto police have announced that the officer, who was a member of the Toronto Police Service Drug Squad, died of a fentanyl overdose. The quantity of the drug in his system “was too large to have been caused by mere contact with” it.

“It is always a difficult time when we lose a member of the Toronto Police Service, regardless of the circumstances,” reads a statement by Toronto Police. “It’s even more difficult when the circumstances of a specific loss leave us with more questions than answers.”

Police say an investigation began to figure out how this could have happened, but they are still left with many questions. They say that Constable Thompson was a good police officer who was respected by his colleagues, and he was a Drug Squad Officer who had regular access to street-level drugs.

Some of Thompson’s cases will be in court starting Monday, November 20. But now, by working with the Crown, Police have learned that because of his death, and the circumstances under which it happened, changes will be made to how these cases proceed.

“The wellness of its members is a significant priority for the Service. There are many resources at the TPS to help members deal with personal crises, health problems, PTSD, and an array of other issues,” states the Police Service. “While these resources are being used, we need to better understand if we can provide additional support to members.”

See also

91fe36079d99b22c8ccae6937fc7e5e9?s=96&d=mm&r=g
DH Toronto Staff

© 2018 Buzz Connected Media Inc.